Alert archive / South Dakota / Wind Chill Advisories in 2011
Wind Chill Advisory 12, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind chill advisory at Feb 2, 2011, 2:58 PM CST for 4 states. It took effect at Feb 2, 2011, 6:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2011, 2:58 PM CST (20:58 UTC)
- In effect from
- Feb 2, 2011, 6:00 PM CST
- Expired
- Feb 3, 2011, 5:48 AM CST
- In force
- 12 hr
- Issued by
- NWS Sioux Falls, SD
All 35 counties
Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Beadle County, SD, Brookings County, SD, Clay County, SD, Hanson County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD
The radar
The Sioux Falls radar (KFSD), 29 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 9.0 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1132 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
057 WWUS43 KFSD 022058 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 258 PM CST WED FEB 2 2011 .A RETURN FLOW WILL BE IN PLACE TONIGHT WITH A SOUTH TO SOUTHWEST WIND. DESPITE THE RELATIVELY WARMER WIND FLOW...THE TEMPERATURES IN PLACE ARE STILL QUITE COLD WHICH WILL ALLOW WIND CHILL VALUES TO AVERAGE 20 BELOW TO 30 DEGREES BELOW ZERO. IAZ001>003-012>014-021-022-032-MNZ071-072-080-081-089-090-097-098- 030500- /O.NEW.KFSD.WC.Y.0012.110203T0000Z-110203T1500Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-IDA- LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...CHEROKEE...STORM LAKE...IDA GROVE...HOLSTEIN... BATTLE CREEK...TYLER...HENDRICKS...LAKE BENTON...IVANHOE... MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...LUVERNE 258 PM CST WED FEB 2 2011 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST THURSDAY. * WIND CHILL VALUES...WIND CHILL VALUES WILL AVERAGE 20 BELOW TO 25 DEGREES BELOW ZERO TONIGHT. * WIND...WIND SPEEDS ARE EXPECTED TO BE 5 TO 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARM...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ IAZ020-031-NEZ013-014-SDZ038>040-053>056-060>062-066-067-070-071- 030500- /O.NEW.KFSD.WC.Y.0012.110203T0000Z-110203T1200Z/ PLYMOUTH-WOODBURY-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-SANBORN- MINER-LAKE-MOODY-HANSON-MCCOOK-MINNEHAHA-TURNER-LINCOLN-CLAY- UNION- INCLUDING THE CITIES OF...LE MARS...SIOUX CITY...WAKEFIELD... PONCA...ALLEN...SOUTH SIOUX CITY...HURON...DE SMET...ARLINGTON... LAKE PRESTON...BROOKINGS...WOONSOCKET...HOWARD...MADISON... FLANDREAU...ALEXANDRIA...EMERY...SALEM...CANISTOTA... BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKER...CENTERVILLE... MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...VERMILLION...NORTH SIOUX CITY...BERESFORD... ELK POINT...ALCESTER...JEFFERSON 258 PM CST WED FEB 2 2011 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST THURSDAY. * WIND CHILL VALUES...WIND CHILL VALUES WILL AVERAGE 20 BELOW TO 30 DEGREES BELOW ZERO TONIGHT AND EARLY THURSDAY. * WIND...WIND SPEEDS WILL BECOME RATHER BREEZY ACROSS THE BUFFALO RIDGE AREA IN SOUTHWEST MINNESOTA...AT 15 TO 25 MPH. ELSEWHERE IN SOUTHWEST MINNESOTA AND NORTHWEST IOWA...WIND SPEEDS WILL BE CLOSER TO 10 TO 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
3 follow-up statements
652 WWUS43 KFSD 030301 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 901 PM CST WED FEB 2 2011 .A RETURN FLOW WILL BE IN PLACE TONIGHT WITH A SOUTH TO SOUTHWEST WIND. DESPITE RELATIVELY WARMER WIND FLOW...THE TEMPERATURES IN PLACE ARE STILL QUITE COLD WHICH WILL ALLOW WIND CHILL VALUES TO AVERAGE 20 BELOW TO 30 DEGREES BELOW ZERO. IAZ001>003-012>014-021-022-032-MNZ071-072-080-081-089-090-097-098- 031115- /O.CON.KFSD.WC.Y.0012.000000T0000Z-110203T1500Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-IDA- LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...CHEROKEE...STORM LAKE...IDA GROVE...HOLSTEIN... BATTLE CREEK...TYLER...HENDRICKS...LAKE BENTON...IVANHOE... MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...LUVERNE 901 PM CST WED FEB 2 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY. * WIND CHILL VALUES...WIND CHILL VALUES WILL AVERAGE 20 BELOW TO 25 DEGREES BELOW ZERO TONIGHT. * WIND...WIND SPEEDS ARE EXPECTED TO BE 5 TO 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARM...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ IAZ020-031-NEZ013-014-SDZ038>040-053>056-060>062-066-067-070-071- 031115- /O.CON.KFSD.WC.Y.0012.000000T0000Z-110203T1200Z/ PLYMOUTH-WOODBURY-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-SANBORN- MINER-LAKE-MOODY-HANSON-MCCOOK-MINNEHAHA-TURNER-LINCOLN-CLAY- UNION- INCLUDING THE CITIES OF...LE MARS...SIOUX CITY...WAKEFIELD... PONCA...ALLEN...SOUTH SIOUX CITY...HURON...DE SMET...ARLINGTON... LAKE PRESTON...BROOKINGS...WOONSOCKET...HOWARD...MADISON... FLANDREAU...ALEXANDRIA...EMERY...SALEM...CANISTOTA... BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKER...CENTERVILLE... MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...VERMILLION...NORTH SIOUX CITY...BERESFORD... ELK POINT...ALCESTER...JEFFERSON 901 PM CST WED FEB 2 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY. * WIND CHILL VALUES...WIND CHILL VALUES WILL AVERAGE 20 BELOW TO 30 DEGREES BELOW ZERO TONIGHT AND EARLY THURSDAY. * WIND...WIND SPEEDS WILL BECOME RATHER BREEZY ACROSS THE BUFFALO RIDGE AREA IN SOUTHWEST MINNESOTA...AT 15 TO 25 MPH. ELSEWHERE IN SOUTHWEST MINNESOTA AND NORTHWEST IOWA...WIND SPEEDS WILL BE CLOSER TO 10 TO 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARM...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
346 WWUS43 KFSD 030912 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 312 AM CST THU FEB 3 2011 .BITTERLY COLD WIND CHILLS WILL PERSIST EARLY THIS MORNING EAST OF THE JAMES VALLEY...AND THEN MODERATE AS TEMPERATURES RISE ABOVE ZERO. IAZ001>003-012>014-021-022-032-MNZ071-072-080-081-089-090-097-098- 031500- /O.CON.KFSD.WC.Y.0012.000000T0000Z-110203T1500Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-IDA- LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...CHEROKEE...STORM LAKE...IDA GROVE...HOLSTEIN... BATTLE CREEK...TYLER...HENDRICKS...LAKE BENTON...IVANHOE... MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...LUVERNE 312 AM CST THU FEB 3 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * WIND CHILL VALUES...WIND CHILL VALUES OF 15 BELOW TO 25 BELOW WILL PERSIST THROUGH EARLY THIS MORNING AND THEN MODERATE AS TEMPERATURES RISE ABOVE ZERO. * WIND...SOUTHWEST WINDS OF 15 TO 25 MPH CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARM...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ IAZ020-031-NEZ013-014-SDZ038>040-053>056-060>062-066-067-070-071- 031200- /O.CON.KFSD.WC.Y.0012.000000T0000Z-110203T1200Z/ PLYMOUTH-WOODBURY-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-SANBORN- MINER-LAKE-MOODY-HANSON-MCCOOK-MINNEHAHA-TURNER-LINCOLN-CLAY- UNION- INCLUDING THE CITIES OF...LE MARS...SIOUX CITY...WAKEFIELD... PONCA...ALLEN...SOUTH SIOUX CITY...HURON...DE SMET...ARLINGTON... LAKE PRESTON...BROOKINGS...WOONSOCKET...HOWARD...MADISON... FLANDREAU...ALEXANDRIA...EMERY...SALEM...CANISTOTA... BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKER...CENTERVILLE... MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...VERMILLION...NORTH SIOUX CITY...BERESFORD... ELK POINT...ALCESTER...JEFFERSON 312 AM CST THU FEB 3 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. * WIND CHILL VALUES...WIND CHILL VALUES NEAR 20 BELOW WILL PERSIST THROUGH SUNRISE AND THEN MODERATE AS TEMPERATURES RISE ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARM...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
786 WWUS43 KFSD 031148 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 548 AM CST THU FEB 3 2011 .BITTERLY COLD WIND CHILLS WILL PERSIST THIS MORNING EAST OF INTERSTATE 29...AND THEN MODERATE AS TEMPERATURES RISE ABOVE ZERO. IAZ001>003-012>014-021-022-032-MNZ071-072-080-081-089-090-097-098- 031500- /O.CAN.KFSD.WC.Y.0012.000000T0000Z-110203T1500Z/ /O.NEW.KFSD.WC.Y.0013.110203T1200Z-110203T1500Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-IDA- LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...CHEROKEE...STORM LAKE...IDA GROVE...HOLSTEIN... BATTLE CREEK...TYLER...HENDRICKS...LAKE BENTON...IVANHOE... MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...LUVERNE 548 AM CST THU FEB 3 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. * WIND CHILL VALUES...WIND CHILL VALUES OF 15 BELOW TO 25 BELOW WILL PERSIST THROUGH MID MORNING AND THEN MODERATE AS TEMPERATURES RISE ABOVE ZERO. * WIND...SOUTHWEST WINDS OF 15 TO 25 MPH CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARM...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ IAZ020-031-NEZ013-014-SDZ038>040-053>056-060>062-066-067-070-071- 031300- /O.CAN.KFSD.WC.Y.0012.000000T0000Z-110203T1200Z/ PLYMOUTH-WOODBURY-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-SANBORN- MINER-LAKE-MOODY-HANSON-MCCOOK-MINNEHAHA-TURNER-LINCOLN-CLAY- UNION- INCLUDING THE CITIES OF...LE MARS...SIOUX CITY...WAKEFIELD... PONCA...ALLEN...SOUTH SIOUX CITY...HURON...DE SMET...ARLINGTON... LAKE PRESTON...BROOKINGS...WOONSOCKET...HOWARD...MADISON... FLANDREAU...ALEXANDRIA...EMERY...SALEM...CANISTOTA... BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKER...CENTERVILLE... MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...VERMILLION...NORTH SIOUX CITY...BERESFORD... ELK POINT...ALCESTER...JEFFERSON 548 AM CST THU FEB 3 2011 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE WIND CHILL ADVISORY. SOUTHWEST WINDS HAVE DECREASED ACROSS THE AREA ALLOWING WIND CHILL VALUES TO RISE ABOVE 20 BELOW. THUS...THE WIND CHILL ADVISORY IS CANCELLED. $$ BT
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind chill advisory went out at Feb 2, 10:16 AM CST, 4 hours 42 minutes earlier.
Area forecast discussion, Feb 2, 10:16 AM CST, 4 hours 42 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1016 AM CST WED FEB 2 2011
.DISCUSSION...
WIND CHILL READINGS WILL CONTINUE TO IMPROVE THROUGH LATE MORNING AS
TEMPERATURES GRADUALLY MODERATE...AND WINDS EASE IN RIDGE AXIS FM S
CNTRL SD TOWARD ECNTRL SD...OR MAINTAIN THRU MIXING AHEAD OF AXIS.
WHILE READINGS WL NOT FOR THE MOST PART STRICTLY MEET WIND CHILL
WARNING CRITERIA /-35F/ WL OPT TO LET GOING ADVY MEET DEMISE AT
NOON...AND RESET FOR NEXT ANTICIPATED ADVY FOR TONIGHT AS STRONGER
WSW GRADIENT SETS UP ACRS AREA...ALONG WITH RENEWED THREAT FOR
ADDITIONAL BLOWING/DRIFTING SNOW...ESPLY FOR ELEVATED AREAS FROM
ECNTRL SD THRU SW MN.
SOME ADJUSTMENTS TO HOURLY TRENDS ON TEMP/DEWPOINT...BUT OVERALL DID
NOT SEE GREAT REASON TO ADJUST THE FINAL GOAL OF THE DIURNAL CYCLE
FOR THE DAY. /CHAPMAN
&&
.AVIATION...
VFR CONDITIONS GENERALLY EXPECTED THRU 12Z THU. AS SW GRADIENT
INCREASES OVERNIGHT...ELEVATED AREAS ACRS SW MN ARE LKLY TO FIND
AREAS OF BLOWING SNOW WITH SOME MVFR VSBYS AFT 06Z. /CHAPMAN
&&
.PREV DISCUSSION...
ARCTIC HIGH PRESSURE OVER THE WESTERN HIGH PLAINS WILL CONTINUE TO
SURGE SOUTH TODAY ON THE BACKSIDE OF A LARGE STORM SYSTEM MOVING
THROUGH THE OHIO RIVER VALLEY. WINDS HAVE REMAINED STRONGER THAN
ANTICIPATED...KEEPING TEMPERATURES WARMER THAN EXPECTED.
REGARDLESS...THE SUB ZERO READINGS WITH THE BRISK NORTH WIND
RESULTING IN WIND CHILL READINGS OF -25 TO -40 F. OPTED TO LEAVE
THE CURRENT WIND CHILL WARNING AS IS...DESPITE THE POTENTIAL THAT
THE SOUTHERN EDGE OF THE WARNING MAY ONLY RECEIVE WIND CHILLS AROUND
-30 INSTEAD OF -35 F. IT WILL BE A STRUGGLE TO WARM TODAY...AND
DESPITE THE WARMER START THAN PREVIOUSLY EXPECTED AND WAS VERY
CONSERVATIVE IN WARMING HIGHS WITH ARCTIC AIRMASS REMAINING
ENTRENCHED ACROSS THE REGION. HAVE SIDED MUCH CLOSER TO THE MAV AS
OPPOSED TO THE MET GUIDANCE...WHICH APPEARS TO BE MIXING OUT THE
DENSE COLD AIR RELATIVELY QUICKLY.
WINDS WILL TRANSITION TO WEST SOUTHWEST AS THE ARCTIC DOME SHIFTS
SOUTH INTO THE SOUTHERN PLAINS. APPEARS AS THOUGH TEMPERATURES WILL
BE NON-DIURNAL TONIGHT...WITH CLEAR SKIES AND LIGHTER WINDS THIS
EVENING. AS WINDS AND CLOUDS INCREASE...EXPECT TEMPERATURES TO RISE
SOME ESPECIALLY IN EXPOSED AREAS. AM FAIRLY CONFIDENT THAT A WIND
CHILL ADVISORY WILL BE NEEDED ALONG THE BUFFALO RIDGE AND ADJACENT
AREAS TONIGHT...BUT WITH CURRENT HEADLINES OUT WILL LET NEXT SHIFT
ISSUE THE PRODUCT TO PREVENT CONFUSION.
FAIRLY NICE WARM UP EXPECTED THURSDAY AND BEYOND AS MILD WEST TO
SOUTHWEST FLOW DOMINATES. NORTHWEST FLOW ALOFT CONTINUES TO BRING A
BARRAGE OF DISTURBANCES DOWN IN NORTHWEST FLOW. THE STRONGEST WAVE
APPEARS TO BE ON FRIDAY PRIMARILY FOCUSING ON SOUTHWEST
MINNESOTA...BUT MAY IMPACT AS MUCH AS THE EASTERN HALF OF THE
FORECAST AREA. AS HAS BEEN THE CASE MUCH OF THIS WINTER...MOISTURE
WILL BE THE LIMITING FACTOR...AND THEREFORE KEPT POPS IN THE 20-30
PERCENT RANGE FOR NOW. ADDITIONAL WAVE DROP DOWN ON BOTH SATURDAY
AND SUNDAY. THE WAVE ON SATURDAY MAINLY FOCUSES ACROSS THE WESTERN
CWA...WHILE THE SUNDAY SYSTEM MOVES FROM WEST TO EAST ACROSS THE
FORECAST AREA. WITH LIMITED AMOUNTS OF MOISTURE...LEFT THE FORECAST
DRY FOR NOW.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...WIND CHILL WARNING UNTIL NOON CST WEDNESDAY FOR IAZ001>003-012.
WIND CHILL WARNING UNTIL NOON CST WEDNESDAY FOR IAZ013-014.
WIND CHILL ADVISORY UNTIL NOON CST WEDNESDAY FOR IAZ020>022-031-
032.
MN...WIND CHILL WARNING UNTIL NOON CST WEDNESDAY FOR MNZ071-072-080-
081-089-090-097-098.
NE...WIND CHILL WARNING UNTIL NOON CST WEDNESDAY FOR NEZ013.
WIND CHILL ADVISORY UNTIL NOON CST WEDNESDAY FOR NEZ014.
SD...WIND CHILL WARNING UNTIL NOON CST WEDNESDAY FOR SDZ038>040-050-
052>071.
&&Hazardous weather outlook, Feb 2, 7:19 AM CST, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 0719 AM CST WED FEB 02 2011 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-031200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 0719 AM CST WED FEB 02 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT WINTER WEATHER... ARCTIC AIR COMBINED WITH A BRISK NORTHERLY WIND WILL PRODUCE WIND CHILLS OF 25 DEGREES BELOW TO 40 DEGREES BELOW ZERO THIS MORNING. WIND CHILLS WILL IMPROVE BY MID DAY AS THE TEMPERATURE MODERATES...HOWEVER...THE TEMPERATURE WILL FALL RAPIDLY THIS EVENING AND AS SOUTHWEST WINDS INCREASE...WIND CHILLS WILL RETURN TO 20 DEGREES BELOW TO 30 DEGREES BELOW ZERO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ARCTIC AIR WILL RETURN TO THE REGION EARLY NEXT WEEK RESULTING IN HIGH TEMPERATURES NEAR ZERO...AND LOWS WELL BELOW ZERO. THESE COLD TEMPERATURES ALONG WITH A BRISK NORTHWEST WIND WILL PRODUCE WIND CHILL READINGS OF 15 DEGREES BELOW TO 30 DEGREES BELOW ZERO MONDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Wind Chill Advisories in South Dakota, 2011Wind Chill Advisories in Iowa, 2011Wind Chill Advisories in Minnesota, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.